Alert archive / Massachusetts / Special Marine Warnings in 2002

Special Marine Warning 9, NWS Boston/Norton, MA

May 31, 2002

NWS Boston/Norton, MA issued this special marine warning at May 31, 2002, 7:17 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2002, 7:17 PM EDT (23:17 UTC)
Expired
Jun 1, 2002, 4:45 PM EDT
In force
21 hr
Issued by
NWS Boston/Norton, MA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at May 31, 3:20 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 31, 3:20 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT FRI MAY 31 2002

TSRA FROM NH AND VT SOUTHWEST INTO CENTRAL PA MOVING INTO SOUTHERN
NEW ENGLAND LATE THIS AFTERNOON AND EARLY EVENING.  SVR TSTM WATCH
IN EFFECT FOR NWRN TWO-THIRDS OF FA UNTIL 01/00Z.  WILL INCLUDE
ENHANCED WORDING IN ZONES FOR DAMAGING WINDS AND LARGE HAIL THIS
EVENING.

CYCLONIC FLOW...STEEP LAPSE RATES...AND INSTABILITY WILL BRING MORE
LOW-TOPPED CONVECTION SATURDAY AFTERNOON AND EARLY EVENING MAINLY
NORTH OF MASS PIKE.  MAY BE ACCOMPANIED BY SMALL HAIL.

DRY WEATHER SUNDAY.  FRONT STATIONARY SOUTH OF NEW ENGLAND MONDAY
THROUGH WEDNESDAY WITH WEAK AREAS OF LOW PRES MOVING EAST TO WEST
ALONG IT.

SCA NORTH OF PYM FOR SW WINDS THIS EVENING AND WEST TO NW FLOW LATE
TONIGHT AND EARLY SAT.  SEAS ALONG SOUTH COAST NEAR 5 FT SO WILL
INCLUDE SCA FOR SEAS SOUTHERN LOCATIONS.

.BOX...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA CC BAY...BOS HAR...MERRIMACK TO PLYMOUTH.
         SCA FOR SEAS MONTAUK TO ACK...AND ACK TO PVC.

FRANKLIN

In the hours before

Special weather statement, May 31, 4:54 PM EDT, 2 hours 23 minutes before
CTZ004-MAZ004>007-012>015-NHZ011-RIZ001-002-010100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT FRI MAY 31 2002

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION FROM
WESTERN MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND NORTHERN
CONNECTICUT THROUGH EARLY TONIGHT.  SOME OF THESE STORMS HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

THE STORMS ARE ALONG THE LEADING EDGE OF A COLD FRONT THAT WILL PASS
THROUGH THE REGION BY MIDNIGHT...BRINGING AN END TO THE SHOWERS AND
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 6:11 PM EDT, 1 hour 6 minutes before
CTZ002-MAZ002-003-008>011-NHZ011-312330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI MAY 31 2002

ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING INTO SOUTHERN
VERMONT...WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT AT 6 PM.
THIS LINE WILL MOVE EAST INTO CHESHIRE...FRANKLIN...HAMPSHIRE...
HAMPDEN AND HARTFORD COUNTIES AFTER 6:30 PM.  MORE DAMAGING WINDS
AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT...CENTRAL AND MOST OF EASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 6:44 PM EDT, 33 minutes before
MAZ013-015>024-RIZ003>007-010045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT FRI MAY 31 2002

A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO EAST COASTAL AND
SOUTHEASTERN MASSACHUSETTS TO CENTRAL AND SOUTHERN RHODE ISLAND BY 7
PM.  SOME OF THESE STORMS HAVE HAD A HISTORY OF DAMAGING WINDS...
LARGE HAIL AND HEAVY RAINFALL THAT CAUSED LOCALIZED FLOODING.

AS THE STORMS APPROACH THE SOUTH SHORE OF MASSACHUSETTS AS WELL AS
THE SOUTH COAST...CAPE COD AND THE ISLANDS LATER THIS EVENING...THEY
WILL TEND TO DECREASE IN INTENSITY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT
Special weather statement, May 31, 7:07 PM EDT, 10 minutes before
MAZ004>007-012-014-NHZ012-010000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT FRI MAY 31 2002

ANOTHER ROUND OF STRONG THUNDERSTORMS WAS MOVING THROUGH WESTERN
HILLSBOROUGH AND NORTHERN WORCESTER COUNTY AT 7 PM.  THIS LINE WILL
CONTINUE TO MOVE ACROSS SOUTHERN NEW HAMPSHIRE AND THE MERRIMACK
RIVER VALLEY TO CENTRAL MASSACHUSETTS THROUGH 8 PM.  MORE DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS LINE OF STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR
CENTRAL AND MOST OF EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER
SITUATION.

VALLIER-TALBOT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:37 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire38 min
May 31, 4:56 PM EDTSevere Thunderstorm WarningBOXWorcester49 min
May 31, 5:10 PM EDTSevere Thunderstorm WarningBOXMiddlesex50 min
May 31, 5:26 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester64 min
May 31, 5:49 PM EDTSevere Thunderstorm WarningBOXEssex26 min
May 31, 6:05 PM EDTSpecial Marine WarningBOX85 min
May 31, 6:07 PM EDTSpecial Marine WarningBOX21 hr
May 31, 6:12 PM EDTSevere Thunderstorm WarningBOXFranklin48 min
May 31, 7:17 PM EDTSpecial Marine WarningBOX88 min
May 31, 3:28 PM EDTSevere Thunderstorm WarningBOXCheshire47 min
May 31, 4:06 PM EDTSevere Thunderstorm WarningBOXHillsborough39 min
May 31, 4:19 PM EDTSevere Thunderstorm WarningBOXCheshire26 min
May 31, 4:48 PM EDTSevere Thunderstorm WarningBOXHillsborough27 min
May 31, 4:00 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
May 31, 4:25 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region35 min
May 31, 5:20 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region40 min
May 31, 5:41 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region49 min
May 31, 6:05 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region40 min
May 31, 6:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region46 min
May 31, 6:43 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region47 min

Nearby

Special Marine Warnings in Massachusetts, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.